How can we help?

Can cerazette (progestagen only pill) cause facial rash?

Cerazette is a progestagen only pill (mini pill). It contains one hormone called desogestrel.

Most people find that it does not affect their skin.

However it may cause:

  • An increase in the oily substance that is produced in the skin and this may cause an increase in acne (link to article on acne and contraception)
  • It very rarely causes a change in the pigmentation of the skin of the face. This is something that many people experience during pregnancy. It is a slight darkening of the skin on the nose and cheeks. It may or may not improve after stopping the pill.

Order Progestogen only pill
Dr Gillian Holdsworth headshot

This post was clinically reviewed by:
Dr Gillian Holdsworth Fettle's Managing Director, Medical Doctor and public health expert.

You might find these helpful

Recent posts

What is the missed pill rule when taking progestogen only pill (POP/mini-pill)?

Yellow arrow pointing right

When should I do a pregnancy test?

Yellow arrow pointing right

Can cerazette (progestagen only pill) cause facial rash?

Yellow arrow pointing right

Have telemedicine services improved access to abortion care in the UK ?

Yellow arrow pointing right

Sexual health and dating after breast cancer treatment

Yellow arrow pointing right